MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5992025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Seroma (2069)
Date of Event 12/24/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per journal article: "laparoscopic intraperitoneal mesh repair of a large incisional hernia in a kidney transplantation patient: a case report".The article reports a case regarding a large incisional hernia in a 73-year-old kidney transplant patient being successfully treated by minimally invasive laparoscopic ipom repair.The article notes that the kidney transplant was performed when the patient was 40 years old and has been maintained on immunosuppressive therapy with prednisone and tacrolimus.Fifteen years post-transplant, the patient was diagnosed with an incisional hernia in the lateral aspect of the transplant incision that had gradually and painfully increased in size.The complex hernia repair (at age 73) was completed using a bd/bard ventralight st with echo 2 mesh, fixated using a bd/bard capsure straight fixation device.As reported ¿postoperatively, a subcutaneous seroma developed in the dead space of the incised hernia and resolved 10 weeks later without intervention.Although the bulging was mildly admitted, the abdominal wall almost returned to its original state, and the patient's body contour improved.One year after the operation, the patient has not experienced any obvious recurrence.¿ this file represents ventralight st w/echo 2.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made. the information is limited to the journal article.Seroma is a known inherent risk of surgery/use of the device and included as possible complication in the adverse reactions section of the instructions-for-use (ifu) supplied with the device.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event ((b)(6) 2020) is provided as an estimate based on the available information.This mdr represents the ventralight st w/ echo 2.An additional mdr was submitted to represent the capsure straight.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16987259
Report Number1213643-2023-00207
Device Sequence Number6762568
Product Code FTL
UDI-Device Identifier00801741131042
UDI-Public(01)00801741131042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5992025
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2023
Initial Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale